MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-L
Medical Device Problem Codes Material Too Rigid or Stiff (1544); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Thrombocytopenia (4431)
Date of Event 10/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed of the following event through mantra study database.Reportedly, a perceval plus valve size l was implanted in the patient on (b)(6) 2023.Concomitant procedure was cabg which was performed before implant.Based on information received, patient got thrombocytopenia on (b)(6) 2023.As such, platelets transfusion was performed.As reported, the patient's clinical history included cad, systemic hypertension, diabetes mellitus type ii - insulin dependent, dyslipidemia, and stroke.Patient was nyha class ii.Based on the information reported, aspirin was stopped before implant, platelet count was reported as (152 109 /l) at pre-op, and (72 109 /l) at discharge.Patient was discharged on (b)(6) 2023.Based on the tee and tte, no functionality issue with the valve was noted after procedure, and no regurgitation was noted at the time of discharge.Mean gradient was11 mmhg.
 
Additional Manufacturer Narrative
H3 other text : still implanted.
 
Additional Manufacturer Narrative
The manufacturing and material records for the perceval plus heart valve, model # pvf-l, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve has been manufactured and controlled in accordance with the specifications for a (model # pvf-l) perceval plus heart valve at the time of manufacture and release.Based on the information available, it is not possible to draw a definitive root cause for the reported event.However, per the document review performed, no manufacturing deficiencies were identified with the perceval valve involved in the event.Thrombocytopenia (tcp) in cardiac surgery is a very well-known phenomenon.The etiology is multi-factorial due to multiple factors including hemodilution, blood loss with volume repletion with platelet-poor fluids, platelet activation, consumption and destruction due to contact with foreign surfaces.Tcp following aortic valve replacement (avr) is also a common phenomenon.Patient factors and prolonged extracorporeal circulation all being recognized predictors of tcp following cardiac surgery.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key18203399
Report Number3004478276-2023-00204
Device Sequence Number6414708
Product Code LWR
UDI-Device Identifier00896208000818
UDI-Public(01)00896208000818(240)PVF-L(17)270611
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011/S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-L
Device Catalogue NumberPVF-L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer12/27/2023
Initial Report FDA Received Date11/24/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale
Patient Weight62 KG